Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Albuquerque, NM

June 27, 2011Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2011, 4:16 PM MDT for Lincoln County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 4:16 PM MDT (22:16 UTC)
Expired
Jun 27, 2011, 5:00 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4097 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS55 KABQ 272216
SVRABQ
NMC027-272300-
/O.NEW.KABQ.SV.W.0033.110627T2216Z-110627T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF WHITE OAKS...OR ABOUT 17 MILES NORTHEAST OF CARRIZOZO...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ENCINOSO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3386 10532 3357 10549 3372 10576 3389 10566
TIME...MOT...LOC 2216Z 284DEG 11KT 3377 10562

$$

SHOEMAKE
1 follow-up statement
579 
WWUS55 KABQ 272240
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT MON JUN 27 2011

NMC027-272300-
/O.CON.KABQ.SV.W.0033.000000T0000Z-110627T2300Z/
LINCOLN-
440 PM MDT MON JUN 27 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN
COUNTY UNTIL 500 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ENCINOSO...OR ABOUT 21 MILES EAST OF CARRIZOZO...MOVING
EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL LINCOLN COUNTY...

LAT...LON 3371 10561 3385 10558 3386 10532 3357 10549
TIME...MOT...LOC 2241Z 284DEG 11KT 3375 10553

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:46 PM MDT, 30 minutes earlier.

Area forecast discussion, Jun 27, 3:46 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT MON JUN 27 2011

.DISCUSSION...
SURFACE BACKDOOR COLD FRONT MOVED QUICKLY SOUTH/WEST THROUGH THE
EASTERN PLAINS THIS MORNING...THEN EVENTUALLY INTO THE RIO GRANDE
VALLEY AROUND THE NOON HOUR. WIND GUSTS UP TO 35 MPH WERE NOTED IN
THE WAKE OF THE BOUNDARY. DEWPOINTS BEHIND THIS FRONT WERE UP INTO
THE MIDDLE/UPPER 50S. THIS MOISTURE SURGE HAS TEMPORARILY STALLED
AS DAYTIME MIXING CONTINUES TO BATTLE ALONG ITS WRN FRINGE. THIS
MOISTURE COMBINED WITH SURFACE BASED LIFTED INDEX VALUES OF -2C TO
-7C IS ENOUGH INSTABILITY TO SPARK ISOLATED/SCATTERED STORMS ALONG
THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. BEST INSTABILITY IS
LOCATED FROM TORRANCE TO CURRY/ROOSEVELT COUNTIES. MEANWHILE...THE
FAR NORTHEAST APPEARS TO BE A BIT MORE STABLE THAN PROGGED EARLIER.
IN FACT...SURFACE BASED CIN CONTINUES TO REMAIN FAIRLY HIGH ACROSS
THE FAR ERN PLAINS...BUT SHOULD ERODE BY LATE AFTERNOON INTO EARLY
EVENING. BULK SHEAR FROM SKC-6KM OF 30-45 KTS IS NOTED ON THE SPC
MESO-ANALYSIS PAGE FROM CENTRAL TO NRN NEW MEXICO RESPECTIVELY...
THUS ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. PRIMARY THREAT
WILL BE DAMAGING WINDS AS HIGH LCL/INVERTED-V SOUNDINGS SUGGEST A
CONCERN FOR DOWNBURST WINDS. IF STORMS CAN BE ROOTED TO THE SURFACE
AS THEY MIGRATE EASTWARD...AND FIGHT THE CONVECTIVE INHIBITION...
THEN AN ENHANCED HAIL THREAT MAY ALSO EVOLVE. NOT OVERLY CONCERNED
ABOUT THE TORNADIC ASPECT...BUT MAYBE A ROGUE LANDSPOUT OR BRIEF
TORNADOGENESIS COULD EVOLVE. FOR THE AREAS BETWEEN THE CONTINENTAL
DIVIDE TO THE RIO GRANDE VALLEY...THE CONCERN WILL BE DRY STORMS.
PRECIPITATION WILL LIKELY DISSIPATE BY LATE EVENING IN THE CENTRAL
PORTIONS OF THE STATE...WHILE ACTIVITY IN THE EAST MAY PERSIST INTO
EARLY TUESDAY MORNING. CANYON BREEZES WILL LIKELY REDEVELOP THIS
EVENING AND PERSIST THROUGH MUCH OF THE EVENING/OVERNIGHT HOURS.

FOR TUESDAY...THE UPPER LEVEL HIGH WILL REMAIN POSITIONED OVER ERN
NM/WRN TEXAS...KEEPING MUCH OF THE ERN PLAINS DRY BENEATH A HEALTHY
REGION OF SUBSIDENCE. IN FACT...ANY COOLING TODAY BEHIND THE FRONT
WILL BE OVERCOME TOMORROW WITH HIGH TEMPS ABOVE JUNE NORMALS. ANY
LINGERING MOISTURE IN WRN/CENTRAL NEW MEXICO SHOULD INTERACT WITH
AFTERNOON INSTABILITY TO SPARK ISOLATED TO POSSIBLY SCATTERED HIGH
BASED STORMS. 700MB DEWPOINT DEPRESSIONS GREATER THAN 20C WILL BE A
LOT TO OVERCOME...THUS MUCH OF THE ACTIVITY WILL BE DRY IN NATURE...
CAPABLE OF GUSTY DOWNBURST WINDS.

WITH A LACK OF ADDITIONAL MOISTURE ADVECTION...PCPN CHANCES SHOULD
CONTINUE TO DWINDLE EACH DAY THROUGH THE REMAINDER OF THE WORK WEEK.
AN UPPER LEVEL DISTURBANCE IN THE GREAT BASIN WILL CLIP THE FAR NW
WEDNESDAY/THURSDAY...LEADING TO A BOUT OF ENHANCED WINDS AT THE SFC.
OTHERWISE...PCPN CHANCES WILL BE RELEGATED TO THE CONTINENTAL DIVIDE
AND INTO THE NRN MOUNTAINS. INVERTED-V SOUNDINGS WILL CONTINUE TO BE
A CONCERN...LEADING TO GUSTY DOWNBURST WINDS.

FOR THE WEEKEND...HIGH PRESSURE ELONGATES TO AN W-E ORIENTATION...
BLOCKING THE DEEP MOISTURE PLUME OVER MEXICO TO THE SOUTH. EARLIER
MODELS HAD SUGGESTED THE MOISTURE SURGE COULD MIGRATE INTO THE SWRN
UNITED STATES...BUT LATEST INDICATIONS SUGGEST IT WILL BE SHUNTED TO
THE WEST INTO BAJA CALIFORNIA/SRN CA. MMT/DPORTER

&&

.AVIATION...
A BACK DOOR COLD FRONT/SURFACE WIND SHIFT HAD PUSHED WESTWARD
THROUGH THE MID AND UPPER RIO GRANDE VALLEY BY MID DAY MONDAY BUT
HAD SLOWED ITS WESTWARD PROGRESS DURING THE AFTERNOON. A COMBINATION
OF THE INCREASED LOW LEVEL MOISTURE BEHIND THE BACK DOOR FRONT AND
MEAGER BUT SIGNIFICANT MID LEVEL MOISTURE DRIFTING UP FROM THE SOUTH
HAS RESULTED IN SCATTERED TO ISOLATED MOSTLY DRY THUNDERSTORM
DEVELOPMENT FOR ALL BUT THE FAR NORTHWEST AND SOUTHEAST CORNERS OF
OUR AREA. THE UNSTABLE AND VERY WARM AIRMASS ALLOWS THUNDERSTORMS
AND CONVECTIVE BUILDUPS TO GENERATE STRONG DOWNBURST WINDS. IN
ADDITION THE SMOKE FROM THE LOS CONCHAS FIRE NEAR LOS ALAMOS AND THE
PACHECO FIRE NORTH OF SANTA FE MAY CAUSE LOCAL VISIBILITY PROBLEMS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
HIGH CONCERN PERSISTS FOR THE LAS CONCHAS WILDFIRE AS MANDATORY
EVACUATIONS WERE ORDERED FOR RESIDENTS OF LOS ALAMOS. A BACK DOOR
COLD FRONT...AND LOW LEVEL EAST TO SOUTHEAST WINDS BEHIND THE
FRONT...PUSHED WESTWARD THROUGH THE MID AND UPPER RIO GRANDE
VALLEY REACHING THE VERY ACTIVE LAS CONCHAS AND PACHECO WILDFIRES
BY EARLY MONDAY AFTERNOON.

DRY AND HIGHLY UNSTABLE AIR OVER ALL BUT THE FOUR CORNERS REGION HAS
SEEN A MEAGER BUT SUFFICIENT INTRUSION OF MID LEVEL MOISTURE TO
ALLOW FOR AFTERNOON CONVECTION. LOW LEVEL MOISTURE IS HIGHEST IN
NORTHEAST NEW MEXICO WHERE THE BACK DOOR COLD FRONT FIRST ARRIVED.
DRY THUNDERSTORMS MONDAY AFTERNOON AND EVENING ARE MOST LIKELY FROM
THE CONTINENTAL DIVIDE THROUGH THE MID AND UPPER RIO GRANDE VALLEY
INTO THE CENTRAL MOUNTAIN CHAIN. A MIX OF DRY AND WET THUNDERSTORMS
WILL BE SCATTERED OVER NORTHEAST NEW MEXICO THROUGH TONIGHT.

GUSTY EAST CANYON WINDS ARE EXPECTED TO PERSIST INTO THE MID AND
UPPER RIO GRANDE VALLEY OVERNIGHT BUT LOW LEVEL MOISTURE TRANSPORT
WITH THE EAST WINDS WILL BE SHALLOW AND LIKELY TO BE MIXED OUT WITH
DAYTIME HEATING TUESDAY IN THE RIO GRANDE VALLEY. HOWEVER RH RECOVERY
TONIGHT WILL BE EXCELLENT OVER A GOOD CHUNK OF THE NORTHEAST WITH
FAIR TO GOOD VALUES FROM THE MID AND UPPER RIO GRANDE VALLEY INTO
THE SANGRE DE CRISTO MOUNTAINS.

LOW AND MID LEVEL WINDS WILL SHIFT TO SOUTHERLY TUESDAY THROUGH
WEDNESDAY AS THE UPPER HIGH OVER SOUTHEAST NEW MEXICO SHIFTS A
LITTLE FURTHER TO THE EAST. THE MAIN AXIS OF MID LEVEL MOISTURE AND
ATMOSPHERIC INSTABILITY WILL BE OVER CENTRAL AND WESTERN NM TUESDAY
THROUGH WEDNESDAY WITH CONTINUED POTENTIAL FOR MAINLY DRY
THUNDERSTORMS AND ASSOCIATED CLOUD TO GROUND LIGHTNING.

WITH BRISK SOUTH TO SOUTHWEST WINDS TUESDAY AND A GRADUAL DRYING OF
THE LOW LEVEL AIRMASS IN NORTHEAST NEW MEXICO...THERE COULD BE AN
HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS FROM NORTH OF I-40
AND EAST OF I-25 DURING THE LATE AFTERNOON TUESDAY.

NOT MUCH CHANGE IS SEEN IN THE WEATHER PATTERN FOR THE REST OF THIS
WEEK AS MOISTURE REMAINS AT LEVELS THAT ALLOW FOR ISOLATED TO
SCATTERED MOSTLY DRY THUNDERSTORMS BUT NOT FOR BENEFICIAL RAINFALL.

DAYTIME TEMPERATURES WILL REMAIN WARMER THAN NORMAL FOR LATE JUNE
THROUGH AT LEAST FRIDAY. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58 100  62  97 /   0   0  10  10
DULCE...........................  45  90  51  90 /   0  10  20  10
CUBA............................  51  91  56  89 /  10  10  20  10
GALLUP..........................  51  94  57  93 /   5  10  10  10
EL MORRO........................  47  90  49  89 /   5  20  20  10
GRANTS..........................  51  94  55  94 /  10  20  20   5
QUEMADO.........................  51  94  53  90 /  10  10  10   5
GLENWOOD........................  62 102  64  95 /   0   5  10   5
CHAMA...........................  44  85  50  84 /   5  20  20  10
LOS ALAMOS......................  66  90  67  89 /  10  10  10   5
PECOS...........................  56  88  59  87 /  50  20  10   5
CERRO/QUESTA....................  52  87  56  88 /  30  20  20  10
RED RIVER.......................  46  77  50  77 /  30  20  20  10
ANGEL FIRE......................  44  80  50  82 /  50  30  20  10
TAOS............................  50  92  55  90 /  30  10  20   5
MORA............................  54  83  57  85 /  50  20  10  10
ESPANOLA........................  56  96  60  95 /  20  10  10   5
SANTA FE........................  59  93  61  89 /  30  10  10   5
SANTA FE AIRPORT................  59  93  62  91 /  30  10  10   5
ALBUQUERQUE FOOTHILLS...........  65  97  64  95 /  10   5   5   5
ALBUQUERQUE HEIGHTS.............  69  98  69  96 /  10   5   5   5
ALBUQUERQUE VALLEY..............  61  99  62  97 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  63  98  64  97 /  10   5   5   5
LOS LUNAS.......................  60 100  60  98 /  10   5   5   5
RIO RANCHO......................  64  98  60  96 /  10   5   5   5
SOCORRO.........................  65  99  65  97 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  57  94  59  92 /  20  10  10   5
TIJERAS.........................  59  96  62  94 /  20  10  10   5
MORIARTY/ESTANCIA...............  53  92  57  91 /  50   5   5   5
CLINES CORNERS..................  59  87  57  87 /  70   5   5   5
GRAN QUIVIRA....................  62  92  62  90 /  30   5   5   5
CARRIZOZO.......................  65  95  63  93 /  10   0   0   5
RUIDOSO.........................  57  86  57  83 /  30   5   0   5
CAPULIN.........................  54  88  60  90 /  50  10  10   5
RATON...........................  56  93  58  94 /  60  20  10   5
SPRINGER........................  59  93  59  97 /  60  20  10   5
LAS VEGAS.......................  56  88  60  89 /  60  20  10   5
CLAYTON.........................  61  96  65  99 /  50   5   5   5
ROY.............................  62  91  63  94 /  60   5   5   5
CONCHAS.........................  68  98  69 101 /  70   5   5   5
SANTA ROSA......................  66  96  67  98 /  70   0   0   5
TUCUMCARI.......................  67 100  68 102 /  70   5   5   5
CLOVIS..........................  66  98  64  98 /  70   0   0   5
PORTALES........................  66  99  67 100 /  70   0   0   5
FORT SUMNER.....................  68  99  68 100 /  70   0   0   5
ROSWELL.........................  69 100  66 101 /  20   0   0   5
PICACHO.........................  61  95  61  96 /  20   0   0   5
ELK.............................  57  90  57  90 /  20   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

24/46/07
Hazardous weather outlook, Jun 27, 5:52 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT MON JUN 27 2011

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. THE STORMS
WILL FAVOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT
HIGHLANDS AND NORTHEAST PLAINS. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE RELEGATED TO THE NORTHEAST WHERE STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.
STORMS THAT DEVELOP TO THE WEST OF THE CENTRAL MOUNTAIN CHAIN WILL
BE DRY BUT CAPABLE OF PRODUCING STRONG AND ERRATIC WIND GUSTS
WHICH MAY ENHANCE WILDFIRE ACTIVITY.

SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE
VISIBILITIES AND IMPACT AREAS TO THE EAST AND NORTHEAST OF THE
FIRE. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR TODAY.

FOR TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN CAUSING A MODERATE TO STRONG EAST CANYON
WIND EVENT IN THE ALBUQUERQUE METRO AREA. SUSTAINED EASTERLY WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. CONTACT YOUR LOCAL
LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT LARGE HAIL...DAMAGING WINDS...TORNADOES
AND WILDFIRES. VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ.

17

In the hours before

Special weather statement, Jun 27, 3:37 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT MON JUN 27 2011

NMZ522-523-272200-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
337 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH
400 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ENCINO...OR ABOUT 24 MILES WEST
OF VAUGHN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3490 10540 3453 10534 3454 10572 3477 10576
TIME...MOT...LOC 2137Z 260DEG 16KT 3464 10562

SHOEMAKE
Special weather statement, Jun 27, 4:11 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT MON JUN 27 2011

NMZ515-528-529-272245-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
411 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 445 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAN ANTONIO...OR ABOUT 8
MILES NORTHEAST OF LAS VEGAS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS AND VALMORA.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 344 AND 369...

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3585 10488 3554 10483 3557 10527 3578 10523
TIME...MOT...LOC 2212Z 260DEG 11KT 3569 10511

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:30 PM MDTSevere Thunderstorm WarningABQTorrance30 min
Jun 27, 3:00 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance30 min
Jun 27, 3:30 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance45 min
Jun 27, 3:37 PM MDTSpecial Weather StatementABQTorrance23 min
Jun 27, 3:47 PM MDTSevere Thunderstorm WarningABQLincoln28 min
Jun 27, 4:06 PM MDTSevere Thunderstorm WarningABQTorrance24 min
Jun 27, 4:11 PM MDTSpecial Weather StatementABQSan Miguel34 min
Jun 27, 4:15 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance45 min
Jun 27, 4:26 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance49 min
Jun 27, 4:56 PM MDTSpecial Weather StatementABQMora34 min
Jun 27, 4:58 PM MDTSpecial Weather StatementABQLincoln32 min
Jun 27, 5:16 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 27, 5:29 PM MDTSpecial Weather StatementABQColfax31 min
Jun 27, 5:32 PM MDTSpecial Weather StatementABQLincoln28 min
Jun 27, 5:52 PM MDTSevere Thunderstorm WarningABQColfax23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.